CSN Login
Members Online: 13

Anxiety med, post TT?

denises1
Posts: 3
Joined: Oct 2011

Hi everyone
I had TT in late March 2011, and RAI in late august. My endo keeps my TSH -1 (0,0..) , and I've been too anxious, with palpitations and tired the last few months. It is a long story, but a psychiatrist prescribed my 40mg of paroxetine (Paxil). I don't want to take it, because it is too much and I don't want to feel sedated and become dependent.
But he didn't listen and didn't discuss anything and made me sign a letter of commitment for treatment. I had to sign it, if not I wouldnt meet the psychologist.
I WANT TO SAY I tried it but it was bad, and want to suggest something else, so that they see I tried an don't get mad at me! I am so afraid of taking these pills (I've read about th e side effects, and mad stories) I don't want any pills, but if there is something that has worked for you I could suggest that. Have you taken anxiety meds because of your hyper symptoms? Thanks

ceanna
Posts: 11
Joined: Oct 2011

You may want to ask your endo about the level of thyroid meds you are taking. They want to keep your blood test results real low but sometimes that may be too much thyroid med for your body to tolerate well. I also split my thyroid med in half and take half twice a day instead of one whole tablet only once a day, so my body does not get hit with a big dose all at once.

Also, are you taking calcium because your parathyroids were damaged or removed along with TT? If so, you may want to also take magnesium--they are a ying and yang team of minerals--one tenses muscles and the other relaxes them. Too much of one lowers the level of the other.

Vitamin D3 also helps.

denises1
Posts: 3
Joined: Oct 2011

Hi Ceanna My doc wants to keep my TSH that low. No option...I will try by splitting the dose. I'm not taking calcium, I took it only for a month after TT. My surgeon was really good!
Hey Celeste. Sorry about the spreading of your cancer. Your feedback was very helpful and I wish to get more replies. So Buspar is an option but did you put on weight?
Hi Teamwink. I also don't want to take anymeds but if I find something that I think can help me I will suggest that to the doctor. My endo didn't want to prescribe propranolol and said I have to calm down, but the psychiatrist(!!) prescribed Paxil an d didnt want to discuss any other options.
I am very extremely concerned about putting on weight taking the Paxil. I also want my mind to work well, as I am studying and I have to start working within 2 weeks! It was so hard to get the job and I need to be alert!

teamwink
Posts: 97
Joined: May 2011

I had the anxiety also - it hit me hard, and I thought I was having a heart attack one day while exercising at the gym. I am also resisting meds, and am trying to wrap my head around it all - some days I feel fine, and others I feel highly anxious; like you , my doc wants to keep levels low, so I certainly understand that. Do you find it varies with menstrual cycle? I find mine does, and sometimes just knowing that the anxiety is due to the meds helps me understand it a bit better.

denises1
Posts: 3
Joined: Oct 2011

Hi everyone, I've been taking the Paxil for 10 days already (but only 10mg, not 40 as was prescribed) and I don't even know if it's the right thing to do because I don't have a mind problem, it is the hormone levels. My last TSH was 0.01 last week of January. now it must have changed a bit, but still feel the same. I wish to hear about your experiences with anxiety and your hyper problems and what your doctor said.
On friday I had 127 of tachycardia BTW.

Celestec
Posts: 12
Joined: Sep 2010

I have also struggled with anxiety and depression since my TT in 2009. I am a student so it is really affecting my work so I finally gave in to medication last Fall. I take Buspar 15mg 3 times a day and it has helped my anxiety without feeling drowsy all the time and is also nondependent. I also just started Wellbutrin with the hopes of alleviating some of my depression. I'm still dealing with my papillary cancer because it was pretty extensive and continues to keep spreading. Hopefully I won't need to be on the meds forever.

Hope you get better!
Celeste

jewels66
Posts: 5
Joined: Mar 2012

Hi...sorry you are feeling anxious....I too am anxious, have muscle fatigue, sleepless nights and weight gain. Docs do not want to help out and say it's not related to the thyroid cancer or RAI.....Any support would be great. Thanks!

Survivor73
Posts: 135
Joined: Oct 2009

Hi There. I have dealt with anxiety/depression prior to having found the thyroid cancer.

I was put on ciprolex...just 10 mg once at night.

The bad side of it is it makes you want to sleep all the time...like I needed anything to make me want to sleep...lol

I still feel like me...and I can deal with things...I still have anxiety, but it's under control....nothing stops me from worrying, but I can deal with it...

Hope this helps!!

Take care all.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network